# SDR 2007FA0000183

- Difficulty date: February 11, 2007
- Submitted: February 26, 2007
- Operation: General aviation
- Aircraft: N242SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8226
- Aircraft time: 1,855 hours
- Engine: Lyc IO360L2A
- Engine time: 1,855 hours
- Propeller: Mcauly 1A170E
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Gear
- Part number: 13S19646
- Condition: Loose
- Location: Crankshaft
- Part time: 1,855 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF AT 400 FT AGL ENGINE QUIT FORCING AN OFF AIRPORT EMERGENCY LANDING.  INITIAL INSPECTION FOUND NO MOVEMENT OF ACCESSORIES AND VALVE MOVEMENT.  REMOVED ACCESSORIES CASE AND FOUND DRIVE GEAR ON CRANKSHAFT MOUNT BOLT LOOSE AND PIN SHEARED.  MARKS SHOW THAT BOLT AND GEAR WERE LOOSE FOR SOME TIME ALLOWING WEAR ON PIN UNTIL FAILURE. SUSPECT INCORRECT TORQUE OR INCORRECT SEATING OF GEAR TO FLANGE.  ALSO WITH GEAR LOOSE BOLT COULD BE TURNED IN LOCKING TAB. HOLE IN LOCKING TAB TOO LOOSE ON BOLT.  ENGINE NEW FROM MFG. WITH 1855.3 HOURS.
